Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 19, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 10, 2000, 8:51 PM EDT for Fayette County, Pennsylvania. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2000, 8:51 PM EDT (00:51 UTC)
- Expired
- Jul 10, 2000, 10:45 PM EDT
- In force
- 114 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Fayette County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 110054 FFWPBZ PAC051-110245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 851 PM EDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... FAYETTE COUNTY IN PENNSYLVANIA * UNTIL 1045 PM EDT * AT 851 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED RAINFALL AMOUNTS OF OVER 2 INCHES IN THE UNIONTOWN AREA. SOME ADDITIONAL THUNDERSTORM RAIN CAN ADD ANOTHER INCH OF RAIN THIS EVENING. FLOODING CAN RESULT. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. .END 66
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 8:10 PM EDT, 41 minutes earlier.
Area forecast discussion, Jul 10, 8:10 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 810 PM EDT MON JUL 10 2000 SHOWERS ENDING FROM THE NORTH AS FRONT CONTINUES TO PUSH SOUTHWARD AS LAST SW MOVES DOWN ACROSS THE AREA. WILL END PRECIP IN THE NORTH BY MIDNIGHT AND FURTHER SOUTH SHORTLY THERE AFTER. LOWER TDS HAVING TOUGH TIME MAKING IT SOUTHWARD AS MESO LOW DEVELOPED OVER EASTERN OHIO AND IS MOVING EASTWARD ALONG FRONT. STRONG NW FLOW TOMORROW WITH FALLING HEIGHTS AND COOLING 50H TEMPS. 40KM ETA SHOWING ANOTHER WEAK SW MOVING DOWN ACROSS THE AREA TOMORROW SO WILL LEAVE PARTLY CLOUDY IN FROM PIT NORTH AND GO WITH MC SOUTH AS RESIDUAL CLOUD COVER... FROM SOUTHWARD MOVING FRONT....WILL HANG AROUND IN THESE AREAS LONGER. CANADIAN HIGH PRESSURE WILL BUILD IN WED SETTING UP REAL NICE DAY WITH COMFORTABLE CONDITIONS...THEN FRONT WILL MOVE BACK THROUGH AGAIN ON THURSDAY. BRING ANOTHER SHOT AT RAIN. WILL MAKE LAST MINUTE DECISION OF FFA. FCSTID = 22 PIT 64 79 57 82 / 50 20 10 10 MGW 65 80 57 83 / 80 20 10 10 .PBZ... MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONE MDZ001. OH...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONES OHZ057>o059...OHZ068>069. PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONES PAZ031>032. WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT MONDAY FOR ZONES WVZ004... WVZ012...WVZ021>023...WVZ041.
In the hours before
Special weather statement, Jul 10, 4:06 PM EDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 406 PM EDT MON JUL 10 2000 OHZ040-041-049-050-WVZ001-002-102200- BROOKE WV-CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON OH- JEFFERSON OH- 406 PM EDT MON JUL 10 2000 ...THUNDERSTORMS WITH GUSTY WINDS AND HAIL... A LINE OF THUNDERSTORMS CONTAINING GUSTY WINDS...HEAVY DOWNPOURS AND HAIL WILL MOVE THROUGH THE AREA UNTIL 6PM. THESE STORMS MAY CONTAIN WIND GUSTS IN EXCESS OF 40 MPH...HAIL AND OVER ONE-HALF INCH OF RAIN IN A SHORT PERIOD OF TIME. THERE WILL ALSO BE FREQUENT LIGHTNING WITH THESE STORMS. MOVEMENT IS TO THE EAST-SOUTHEAST AT AROUND 20 MPH.
Special weather statement, Jul 10, 5:14 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 514 PM EDT MON JUL 10 2000 PAZ020-021-029-031-WVZ001>004-102242- ALLEGHENY PA-BEAVER PA-BROOKE WV-GREENE PA-HANCOCK WV-MARSHALL WV- OHIO WV-WASHINGTON PA- 514 PM EDT MON JUL 10 2000 ...THUNDERSTORMS WITH GUSTY WINDS AND HAIL... A LINE OF THUNDERSTORMS CONTAINING GUSTY WINDS...HEAVY DOWNPOURS AND HAIL WILL MOVE THROUGH THE AREA UNTIL 7PM. THESE STORMS MAY CONTAIN WIND GUSTS IN EXCESS OF 40 MPH...HAIL AND OVER ONE-HALF INCH OF RAIN IN A SHORT PERIOD OF TIME. THERE WILL ALSO BE FREQUENT LIGHTNING WITH THESE STORMS. MOVEMENT IS TO THE EAST-SOUTHEAST AT AROUND 20 MPH.
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.